Thunderstorm Wind, Jerauld
- When
- June 13, 7:10 PM CST
- Where
- Jerauld County, 25 mi W of Alpena
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.183, -98.867
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 13, 1:19 PM CST, 5 hours 51 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 219 PM CDT SUN JUN 13 2004 .DISCUSSION... MAIN CONCERN TONIGHT WILL BE ONGOING CONVECTION AHEAD OF STRONG SHORTWAVE/JET MAX SWINGING THROUGH THE WESTERN DAKOTAS. CURRENT FORECAST HAS A PRETTY GOOD HANDLE ON ONGOING PRECIPITATION AND MAIN CHANGE WAS TO THE GRIDS TO ADJUST TIMING AND ADJUST POPS ACROSS PORTIONS OF THE AREA...MAINLY AHEAD OF ONGOING CONVECTIVE LINE. DEBATED ON RAISING POPS TO LIKELY IN THE NORTH BUT MODELS SUGGEST THAT INSTABILITY IS VERY LIMITED AND WITH THE SUN GOING DOWN THINK THIS MAY LESSEN COVERAGE A BIT. OTHERWISE LOWS SEEMED IN THE BALLPARK SO DIDNT MAKE ANY CHANGES. && .PREV DISCUSSION... MAIN CONCERNS OVER THE NEXT COUPLE OF DAYS WILL BE THUNDERSTORM CHANCES LATE THIS AFTERNOON AND EVENING...THEN AGAIN ON TUESDAY. WEAK CU FIELD DEVELOPING OVER THE SOUTHERN JAMES VALLEY EARLY THIS AFTERNOON. ANOTHER AREA DEVELOPING OVER NORTHEAST NE...WHERE THERE APPEARS TO BE MOISTURE DISCONTINUITY/POOLING NEAR THE SFC. UPPER LEVEL ENERGY ALSO SPREADING INTO WESTERN SD...WITH WINDS BACKING AROUND TO THE SOUTH OUT THERE. WITH COLD AIR COMING IN ALOFT...AND WEAK MOISTURE CONVERGENCE AHEAD OF WAVE...SHOULD SEE SOME ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP LATE THIS AFTERNOON INTO THIS EVENING. WITH ONLY WEAK UNIDIRECTIONAL SHEAR IN THE CLOUD BEARING LAYER...DO NOT EXPECT MUCH IN THE WAY OF ORGANIZATION AS UPDRAFT STRENGTH WILL BE SOMEWHAT LIMITED. MAINLY PULSE HAIL STORMS FOR THE STRONGER STORMS. DONT PLAN ON MAKING MANY CHANGES TO TEMPERATURES TONIGHT AND ON MONDAY WITH 50S FOR LOWS AND LOWER 80S FOR HIGHS LOOKING PRETTY GOOD. SHOULD BE A PRETTY GOOD MIXING DAY ON MONDAY. BY MONDAY NIGHT...MOISTURE RETURN TRIES TO SET UP OVER SOUTHWEST CWA...BUT WITH BETTER MOISTURE NOW ALL THE WAY DOWN IN SOUTHERN OK...MAY TAKE A LITTLE BIT LONGER TO GET HERE. HAVE BACKED OFF ON POPS FOR MONDAY NIGHT...LEAVING MAINLY IN THE JAMES VALLEY AND POINTS WEST. TUESDAY IS VERY TRICKY AS STRONG TEMPERATURE AND MOISTURE RETURN IN THE LOW LEVELS COULD SEVERELY LIMIT ANY HEATING EXPECTED. WILL BACK OFF ON HIGHS OVER THE NORTH TO NEAR 70 WHERE THUNDERSTORMS COLD MOVE IN DURING THE MORNING. THE FAR SOUTHEAST APPEARS TO HAVE THE BEST CHANCE TO HEAT OUT...AND WILL HAVE MID 80S FROM SUX TO SLB. WITH BOTH THE SHEAR AND INSTABILITY PRETTY SIGNIFICANT AND A DECENT DRY SLOT WORKING IN WITH UPPER WAVE...THERE IS A CHANCE FOR SOME ORGANIZED CONVECTION...ESPECIALLY SOUTH OF INTERSTATE 90. TORNADO THREAT A LITTLE IN QUESTION AS INSTABILITY NORTH OF THE FRONT PRETTY POOR...BUT WITH WARM FRONT IN AREA AND INSTABILITY JUST SOUTH OF IT...TORNADOES WILL BE POSSIBLE. WEDNESDAY AND THURSDAY LOOK RELATIVELY QUIET AND COOL FOR THIS TIME OF YEAR. EXPECT LOWS IN THE 50S AND HIGHS IN THE 70S. A LITTLE BETTER MIXING POSSIBLE OVER THE WEST AND NORTH ON THURSDAY...AND WILL HAVE NEAR 80 THERE. IN THE LATTER PERIODS...LOOKS LIKE MODELS ARE FINALLY TRYING TO BRING IN A PATTERN CHANGE...AND SHIFT TO MORE OF A NORTHWEST FLOW ALOFT. THIS SHOULD KEEP TEMPERATURES SEASONAL AND THE CHANCE FOR PRECIPITATION LOWER THAN THE LAST FEW WEEKS. DO NOT PLAN ON HAVING ANY POPS OVER THE WEEKEND. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JRM/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1035 AM CDT SUN JUN 13 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1035 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP FROM THE WEST AND SOUTH LATE THIS AFTERNOON AND THIS EVENING. SEVERE STORMS ARE NOT EXPECTED...BUT A FEW OF THE STORMS COULD PRODUCE BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SIGNIFICANT LOW PRESSURE WILL MOVE EAST OVER NEBRASKA TUESDAY...CAUSING WARM MOIST UNSTABLE AIR IN THE CENTRAL PLAINS TO MOVE NORTH OVER A WARM FRONT IN NEBRASKA. THIS SHOULD CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP IN SOUTH DAKOTA LATE MONDAY NIGHT...SPREADING OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA TUESDAY. THE PRECIPITATION SHOULD END FROM NORTHWEST TO SOUTHEAST IN THE AREA TUESDAY NIGHT. SOME THUNDERSTORMS COULD BE SEVERE OR HEAVY ALONG AND SOUTH OF INTERSTATE 90...WITH HEAVY RAINS POSSIBLE TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The Aberdeen radar (KABR), 146 km away, was scanning. The volume nearest the first event began at 01:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409821.